Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

February 16, 2021Broward County, Florida

NWS Miami, FL issued this special weather statement at Feb 16, 2021, 5:49 PM EST for Broward County, Florida. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 16, 2021, 5:49 PM EST (22:49 UTC)
Expired
Feb 16, 2021, 6:45 PM EST
In force
56 min
Issued by
NWS Miami, FL

County Broward County, FL

The radar

The Miami radar (KAMX), 38 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.8 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 923 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
923 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
879 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted.

716 
WWUS82 KMFL 162249
SPSMFL

Special Weather Statement
National Weather Service Miami FL
549 PM EST Tue Feb 16 2021
 
FLZ072-074-172-173-162345-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
549 PM EST Tue Feb 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND SOUTHERN
BROWARD COUNTIES UNTIL 645 PM EST...

* At 549 PM EST, National Weather Service meteorologists were
  tracking a strong thunderstorm over Hialeah Gardens, or over
  Hialeah, moving northeast at 20 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Hialeah, Pembroke Pines, Hollywood, Miramar, Davie, Hallandale,
  Miami Gardens, North Miami, North Miami Beach, Aventura, Miami
  Lakes, Cooper City, Hialeah Gardens, Sunny Isles Beach, Opa-Locka,
  West Park, Miami Shores, Medley, Westview and Royal Palm Ranches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2583 8025 2586 8038 2607 8029 2600 8007
TIME...MOT...LOC 2249Z 206DEG 15KT 2588 8032 

$$

Weinman

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Feb 16, 2:39 PM EST, 3 hours 10 minutes earlier.

Area forecast discussion, Feb 16, 2:39 PM EST, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Miami FL
239 PM EST Tue Feb 16 2021

.DISCUSSION...

Short Term (Tonight through Wednesday):

A cold front will continue to move eastward generally through the
region this afternoon and evening. The problem is where exactly does
this front stall? Over the Gulf Stream would be enough to transition
winds to an offshore flow and reducing rain chances. However, a
stall right over the Atlantic metro could be bad news. A stall over
the metro would mean not only continued rain and storm chances, but
perhaps some flooding potential as well. In fact, PWATS from this
morning's sounding are right around 1.8" or so...which to put that
into perspective is roughly within the 99 percentile for this time
of year. With the boundary over and a unidirectional wind profile,
hydro concerns may arise, despite antecedent conditions being a bit
on the drier side. Rate could easily overpower absorption...plus the
urbanized regions are always slow to drain.

Severe weather? Still possible through the afternoon and perhaps
early evening hours. CAPE values from this morning's sounding were
also a bit impressive for 7am. Generally around 2200 J/KG. Although
heating will take place, there will be cloud cover, which will
overall limit destabilization during peak heating. Limited upper
ascent will also keep any severe threat on the lower end of the
scale. That said, with surface lifting (front) and plenty of
instability, continued mentioning strong to isolated severe storms
through the remainder of today.

Going into Wednesday, the front will slowly begin to move northward.
Since we will still be within close proximity, continued rain
chances through peak daytime heating. A few thunderstorms can be
expected, but the lackluster parameters should continue to limit the
overall severe weather threat. We'll need to continue to watch
exactly where showers and storms develop and if the aforementioned
scenario with the front stalling over the Atlantic comes to
fruition...what impact would that have on the possible hydro
situation. Regardless temperatures should generally remain above
average for both overnight low and daytime highs through the period.

Long term (Wednesday Night through Monday):

Models show a rather short-lived ridging/drier period from Wed night
through Thursday night as high pressure establishes over the region
in the wake of the front's departure. Subsidence and drier air will
bring POPs down to single digits by Thursday afternoon, along with
afternoon highs hitting the mid to upper 80s.

For Friday, models depict a longwave trough over the Gulf region
approaching and dragging a sfc front with it. So far consensus is
not too excited about potential for significant impactful weather
with this frontal passage, with mainly a narrow line of showers and
embedded thunder moving across SoFlo associated with the leading
edge of the boundary. Current timing has the front clearing the
peninsula Friday afternoon or evening, followed by a short period of
lingering post-frontal clouds and patchy light precipitation.

Drier and much cooler air will then pour into South Florida Friday
night through next weekend. Temperatures will remain well above
normals through Thursday, then highs cool down into the low-mid 70s
for the weekend behind the FROPA.

Quiet weather continues into early next week easterly flow returning
and slowly moderating temperatures.

&&

.AVIATION(18Z TAFS)...

VFR conditions expected for much of the cycle, however, the
Atlantic terminals may see intermittent drops to MVFR as
convection develops along a stalling front this afternoon. There
is also a signal that right along the front low CIGs will be
possible overnight again affecting the Atlantic terminals. Until a
stronger signal is present and more confidence develops we'll stay
low-end VFR for now. Otherwise, winds should remain light and
variable.

&&

.MARINE...

Showers and thunderstorms are expected over the local waters as a
frontal boundary stalls across the area. Locally hazardous boating
conditions are possible with lightning, gusty winds, and waterspouts
as potential hazards. More favorable marine conditions return by
late week as the front lifts away to our north and high pressure
rebuilds into the area.

&&

.BEACH...

Elevated rip current potential will continue along the Palm Beach
County Beaches through Wednesday. Although winds may shift to
offshore, the northeasterly swell will continue to create rip
current risks.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            71  83  74  85 /  30  30   0   0
West Kendall     69  85  72  86 /  30  30   0   0
Opa-Locka        69  83  72  84 /  30  30   0   0
Homestead        69  83  73  84 /  30  20   0   0
Fort Lauderdale  71  83  74  85 /  30  40   0   0
N Ft Lauderdale  71  82  73  83 /  40  40   0   0
Pembroke Pines   70  84  73  85 /  30  40   0   0
West Palm Beach  68  82  71  83 /  40  40   0   0
Boca Raton       70  83  73  85 /  40  40   0   0
Naples           65  83  69  83 /  10  20   0   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.

&&

Tonight/Wednesday and Aviation/Marine...HVN
Wednesday Night through Tuesday...AR

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Feb 16, 9:50 AM EST, 7 hours 59 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
950 AM EST Tue Feb 16 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
170300-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
950 AM EST Tue Feb 16 2021

...Isolated Severe Storms and Locally Heavy Rainfall Possible...
...A Moderate Risk of Rip Currents Along The Palm Beaches...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Isolated severe thunderstorms are possible today.
Strong to locally damaging wind is the greatest threat.

Tornadoes: A brief tornado is possible with the stronger storms
this morning.

Waterspouts: Waterspouts are possible over the Atlantic waters and
Lake Okeechobee.

Wind: Strong to locally damaging wind gusts are possible with the
stronger storms today.

Flooding: Heavy rain over the east coast metro areas could result in
localized flooding.

Rip currents: There is a moderate risk of rip current along the Palm
Beaches.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

An elevated rip current risk will persist across the Palm Beaches,
and an increasing rip current risk is anticipated by for all east
coast beaches by mid to late week.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Feb 16, 3:31 PM EST, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Miami FL
331 PM EST Tue Feb 16 2021

FLZ074-173-162115-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
331 PM EST Tue Feb 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL
415 PM EST...

* At 331 PM EST, National Weather Service meteorologists were
  tracking a strong thunderstorm over Downtown Miami, or over Miami,
  moving northeast at 20 mph.

* Funnel clouds possible with this storm.

* Locations impacted include...
  Miami, Miami Beach, Surfside, Virginia Key, North Miami, North
  Miami Beach, Aventura, Sunny Isles Beach, Miami Shores, North Bay
  Village, El Portal, Port Of Miami, Downtown Miami, Coconut Grove,
  Liberty City, Marlins Park, Golden Glades, Fisher Island, Little
  Haiti and Pinewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2571 8014 2573 8026 2594 8019 2594 8010
      2577 8011
TIME...MOT...LOC 2031Z 228DEG 16KT 2581 8020

Weinman
Special weather statement, Feb 16, 4:16 PM EST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Miami FL
416 PM EST Tue Feb 16 2021

FLZ072-074-172-173-162200-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
416 PM EST Tue Feb 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BROWARD COUNTY UNTIL 500
PM EST...

* At 416 PM EST, National Weather Service meteorologists were
  tracking a strong thunderstorm over Sunny Isles Beach, or over
  Hallandale, moving northeast at 15 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Hollywood, Hallandale, North Miami, North Miami Beach, Aventura,
  Dania Beach, Sunny Isles Beach, Ojus, Golden Glades, Pembroke Park,
  Golden Beach, Fiu North Campus, Hollywood Downtown and Ives
  Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2590 8010 2590 8017 2605 8017 2605 8010
TIME...MOT...LOC 2116Z 229DEG 15KT 2595 8013

Weinman
Local storm report, Feb 16, 5:02 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
502 PM EST TUE FEB 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     FLOOD            DOWNTOWN MIAMI          25.77N 80.20W
02/16/2021                   MIAMI-DADE         FL   PUBLIC

            HEAVY RAIN CAUSING STREET FLOODING NEAR MARGARET PACE
            PARK. VIDEO REPORTS SHOW AN ESTIMATED TWO TO THREE INCHES
            OF WATER ON THE GROUND.

&&

AREYNES
Special weather statement, Feb 16, 5:16 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Miami FL
516 PM EST Tue Feb 16 2021

FLZ073-074-162300-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
516 PM EST Tue Feb 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL
600 PM EST...

* At 516 PM EST, National Weather Service meteorologists were
  tracking a strong thunderstorm over Sweetwater, or near South
  Miami, moving northeast at 20 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Miami, Hialeah, Doral, Hialeah Gardens, Miami Springs, Sweetwater,
  West Miami, Medley, Westchester, Fountainbleau, Coral Terrace,
  Olympia Heights, Liberty City, Miami International Airport,
  Tamiami, University Park, Gladeview, Sunset, West Little River and
  Kendale Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2570 8035 2575 8044 2589 8032 2583 8022
TIME...MOT...LOC 2216Z 221DEG 19KT 2577 8037

Weinman
Local storm report, Feb 16, 5:36 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
536 PM EST TUE FEB 16 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     FLASH FLOOD      DOWNTOWN MIAMI          25.77N 80.20W
02/16/2021                   MIAMI-DADE         FL   BROADCAST MEDIA

            MEDIA AND PUBLIC REPORTED FLASH FLOODING AT BISCAYNE BLVD
            AND 23RD STREET. VIDEO SHOWS WATER RISING ABOVE THE
            BOTTOM LINE OF SEVERAL BUILDING DOORS. ALSO, WATER IS
            COVERING THE WHEELS OF CARS, AND RISING TO KNEE-HIGH
            LEVEL. BETWEEN 3 TO 4 INCHES OF RAIN HAVE FALLEN IN THE
            WARNED AREA.

&&

AREYNES
Special weather statement, Feb 16, 5:49 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
549 PM EST Tue Feb 16 2021

FLZ072-074-172-173-162345-
Coastal Broward County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
549 PM EST Tue Feb 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND SOUTHERN
BROWARD COUNTIES UNTIL 645 PM EST...

* At 549 PM EST, National Weather Service meteorologists were
  tracking a strong thunderstorm over Hialeah Gardens, or over
  Hialeah, moving northeast at 20 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Hialeah, Pembroke Pines, Hollywood, Miramar, Davie, Hallandale,
  Miami Gardens, North Miami, North Miami Beach, Aventura, Miami
  Lakes, Cooper City, Hialeah Gardens, Sunny Isles Beach, Opa-Locka,
  West Park, Miami Shores, Medley, Westview and Royal Palm Ranches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2583 8025 2586 8038 2607 8029 2600 8007
TIME...MOT...LOC 2249Z 206DEG 15KT 2588 8032

Weinman

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 10:53 PM ESTSpecial Weather StatementMFLMiami-Dade52 min
Feb 15, 11:11 PM ESTSevere Thunderstorm WarningMFLCollier, Miami-Dade, Monroe34 min
Feb 15, 11:17 PM ESTSpecial Weather StatementMFLBroward28 min
Feb 15, 11:19 PM ESTSpecial Weather StatementMFLGlades56 min
Feb 15, 11:44 PM ESTSpecial Weather StatementMFLBroward46 min
Feb 16, 12:04 AM ESTSpecial Weather StatementMFLBroward26 min
Feb 16, 12:29 AM ESTSpecial Weather StatementMFLPalm Beach46 min
Feb 16, 5:59 AM ESTSpecial Weather StatementMFLBroward46 min
Feb 16, 6:10 AM ESTSevere Thunderstorm WarningMFLBroward, Collier, Hendry35 min
Feb 16, 6:23 AM ESTTornado WarningMFLBroward, Collier, Hendry, Palm Beach37 min
Feb 16, 6:46 AM ESTSpecial Weather StatementMFLPalm Beach44 min
Feb 16, 6:54 AM ESTSpecial Weather StatementMFLBroward51 min
Feb 16, 7:27 AM ESTSpecial Weather StatementMFLPalm Beach48 min
Feb 16, 7:42 AM ESTSpecial Weather StatementMFLBroward48 min
Feb 16, 8:25 AM ESTSpecial Weather StatementMFLBroward50 min
Feb 16, 9:15 AM ESTSpecial Weather StatementMFLMiami-Dade45 min
Feb 16, 10:16 AM ESTSpecial Marine WarningMFL29 min
Feb 16, 10:45 AM ESTSpecial Marine WarningMFL30 min
Feb 16, 11:56 AM ESTSpecial Weather StatementMFLMiami-Dade49 min
Feb 16, 12:37 PM ESTSpecial Weather StatementMFLMiami-Dade23 min
Feb 16, 12:57 PM ESTSpecial Marine WarningMFL48 min
Feb 16, 1:17 PM ESTSpecial Weather StatementMFLMiami-Dade28 min
Feb 16, 1:57 PM ESTSpecial Marine WarningMFL63 min
Feb 16, 2:20 PM ESTSpecial Marine WarningMFL55 min
Feb 16, 3:02 PM ESTSpecial Weather StatementMFLBroward43 min
Feb 16, 3:31 PM ESTSpecial Weather StatementMFLMiami-Dade44 min
Feb 16, 3:43 PM ESTAreal Flood AdvisoryMFLMiami-Dade3 hr
Feb 16, 4:01 PM ESTFlash Flood WarningMFLMiami-Dade3 hr
Feb 16, 4:16 PM ESTSpecial Weather StatementMFLBroward44 min
Feb 16, 4:58 PM ESTSpecial Marine WarningMFL62 min
Feb 16, 5:13 PM ESTAreal Flood AdvisoryMFLMiami-Dade3 hr
Feb 16, 5:16 PM ESTSpecial Weather StatementMFLMiami-Dade44 min
Feb 16, 6:23 PM ESTSpecial Weather StatementMFLBroward67 min
Feb 16, 6:34 PM ESTAreal Flood AdvisoryMFLBroward4 hr
Feb 16, 6:51 PM ESTSpecial Weather StatementMFLBroward39 min
Feb 16, 6:59 PM ESTAreal Flood AdvisoryMFLMiami-Dade4 hr

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.